Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


constant dizziness, high VL, do I need treatment only 4 months after infection?
Mar 26, 2008

Hi Doctor, I was infected 4 months ago in Dec07. As of March08, CD4 555 (decreased to 28% from 36% in Feb), VL 107000. I am experiencing constant dizziness (as well as recurrent gum infections which is very unusual for me). In late February, I had a tetanus/diphteria/polio shot. I am just afraid that due to the immunization my immune system failed to suppress the viral load to a lower setpoint and I am one of the fast progressors. Could the constant dizziness and recurrent gum infections be explained by that? My doctor is worried about the situation and thinks that I may need to start treatment pretty soon within a year of infection. Wouldn't that be quite unusual? I am under lot of stress and I was hoping I would have several years before starting treatment.

Response from Dr. Young

Thanks for your post.

While it's reasonable to want to wait as long as possible to start medications, one shouldn't use the calendar to assess when to start. Rather, it's prudent to assess one's labs (CD4, viral load) and symptoms.

If you and your healthcare provider are unable to explain your ongoing symptoms (especially with your high viral load), I'd be considering my treatment options.

Best of health, BY



Previous
atripla generic
Next
atripla side effect

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement